Alert archive / Texas / Tornado Warnings in 2004
Tornado Warning 35, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Jun 8, 2004, 10:42 AM CDT for Brazoria County, Fort Bend County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2004, 10:42 AM CDT (15:42 UTC)
- Expired
- Jun 8, 2004, 11:15 AM CDT
- In force
- 33 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
Counties Brazoria County, TX, Fort Bend County, TX
The radar
The Houston radar (KHGX), 42 km from the middle of the area, began a volume at 15:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.7 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1466 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
729
WFUS54 KHGX 081542
TORHOU
TXC039-157-081615-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1042 AM CDT TUE JUN 8 2004
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* TORNADO WARNING FOR...
FORT BEND COUNTY IN SOUTHEAST TEXAS
BRAZORIA COUNTY IN SOUTHEAST TEXAS
* UNTIL 1115 AM CDT
* AT 1041 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES
NORTHWEST OF HOLIDAY LAKES...MOVING NORTH AT 40 MPH.
* LOCATIONS IN THE PATH OF THE TORNADO INCLUDE TOWN WEST...SUGAR
LAND...STAFFORD...MISSOURI CITY...MEADOWS...FRESNO...FIRST
COLONY...DANBURY AND ANGLETON.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2958 9543 2938 9539 2904 9527 2921 9568
2950 9570 2968 9563
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Jun 8, 10:30 AM CDT, 12 minutes earlier.
Area forecast discussion, Jun 8, 10:30 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION...CORRECTED TIME NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1030 AM CDT TUE JUN 8 2004 ...LOCALLY HEAVY RAINFALL LIKELY ACROSS SOUTHEAST TEXAS... .DISCUSSION... LARGE BAND OF RAIN CONTINUING TO MOVE ACROSS THE CWA THIS MORNING AT A PRETTY DECENT CLIP. THE HEAVIEST RAINS LOOK TO STAY MAINLY WEST OF THE I-45 CORRIDOR ATTM. 12Z META APPEARS TO CORROBORATE THIS GENERAL SCENARIO AS WELL. AT ANY RATE...WILL LIKELY KEEP THE FLOOD WATCH FOR THE ENTIRE FA (ALONG WITH THE MENTION OF HEAVY RAIN) FOR THE REST OF THE AFTN. WE WILL LIKELY RE-DRAW OR RE-EVALUATE THINGS WITH THE NEXT FULL PACKAGE SHOULD MODELS CONTINUE THE TREND OF KEEPING THE BETTER/ MORE PRONOUNCED DYNAMICS TO OUR WEST. 41/45 && .HGX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH ALL OF SE TX THROUGH TONIGHT. SCEC FOR BAYS AND COASTAL WATERS 0-60 NM. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 83 74 87 74 89 /100 80 50 50 50 HOUSTON (IAH) 83 75 86 76 88 /100 60 50 50 50 GALVESTON (GLS) 82 77 85 79 87 /100 60 50 50 50 &&
Hazardous weather outlook, Jun 8, 7:00 AM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 700 AM CDT TUE JUN 8 2004 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-091200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 700 AM CDT TUE JUN 8 2004 ...FLOOD WATCH IN EFFECT THROUGH 4 AM WEDNESDAY... .DAY ONE...TODAY AND TONIGHT. A FLOOD WATCH CONTINUES AND RAINFALL AVERAGES OF 1 TO 2 INCHES EAST OF INTERSTATE 45...AND 3 TO 4 INCHES WEST OF INTERSTATE 45. ISOLATED TOTALS OF 6 TO 8 INCHES ARE POSSIBLE WITH THIS RAIN EVENT. FOR SPECIFIC INFORMATION PLEASE SEE THE FLOOD WATCH PRODUCT. INCREASINGLY DEEP TROPICAL MOISTURE WILL BE FLOWING INTO SOUTHEAST TEXAS LEADING TO THE DEVELOPMENT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. VERY RICH TROPICAL MOISTURE WILL BE OVER THE AREA BY EARLY TUESDAY MORNING. INCREASING WINDS IN THE LOWER ATMOSPHERE TURNING TO SOUTHWESTERLY WITH HEIGHT MAY LEAD TO STORMS TAKING ON SUPERCELL CHARACTERISTICS WHICH COULD PRODUCE BRIEF WATERSPOUTS OVER THE NEARSHORE WATERS AND TORNADOES OVER THE ADJACENT INLAND AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS ALL OF SOUTHEAST TEXAS THROUGH WEDNESDAY AS THIS PLUME OF DEEP TROPICAL MOISTURE CONTINUES TO SURGE NORTHWARD INTO THE AREA. RAINS SHOULD BEGIN TO TAPER OFF ON THURSDAY AND INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:45 AM CDT | Special Marine Warning | HGX | 2 hr | |
| Jun 8, 12:28 PM CDT | Special Marine Warning | HGX | 2 hr |
Nearby
Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.